MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 2X2; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CX0202
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone and email address are not available / reported.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 2mm x 2cm orbit galaxy complex xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.Multiple kinks were observed on the entire length of the hypotube.The embolic coil component was returned outside of the introducer.The returned device was inspected under the microscope.Under magnification, the embolic coil was noted to still be attached to the delivery system; it was observed in slightly stretched condition.The issue documented in the complaint that there was resistance when the coil was delivered to the microcatheter was not able to be evaluated through functional test.However, the stretched condition found on the coil is considered the result of the difficulties experienced during the micro coil placement that could not be replicated in the laboratory setting.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The coil stretching was not originally documented in the complaint, however, according to the risk documentation, resistance in microcatheter is a potential issue that can occur during microcoil placement due to excessively tortuous anatomy, which can result in coil stretching.The issue regarding a coil sheath not being able to be re-sheathed was confirmed based on the microscopic inspection.The kink damage found on the introducer prevented the zipper from advancing past the kink present on the introducer resulting in the inability to re-sheath the device.According to the risk documentation, product damage of the retrieved device is a potential issue that can occur during embolic coil retrieval due to the introducer handling and anchoring techniques (rezipping, zipper movement, introducer locking, etc.), which can result in the introducer damage.There is no indication that the issue reported is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30868860) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.In addition, devices undergo 100% inspection at final assembly for coil and hypo tube condition to prevent such damages from leaving the manufacturing site.There is no evidence to suggest that the event was related to a manufacturing or design issue.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00568.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the following coils were used: the hypotube of the first coil, a 9mm x 30mm orbit galaxy complex frame coil (640cr0930 / 30706306) reportedly broke while ¿pushing the coil through the catheter.¿ another coil, a 2mm x 2cm orbit galaxy complex xtrasoft coil (640cx0202 / 30868860) could not be resheathed.On 10-aug-2023, additional information received indicated that the procedure was targeting an aneurysm on the middle cerebral artery (mca).The hypotube of the 9mm x 30mm orbit galaxy complex frame coil (640cr0930 / 30706306) became kinked, then fractured into two while the coil was being pushed through the microcatheter.The 2mm x 2cm orbit galaxy complex xtrasoft coil (640cx0202 / 30868860) had positioning difficulty which prompted the reported failed attempt to resheath.There was resistance during the advancement of both coils through the microcatheter, the resistance was at the mid-shaft of the microcatheter.The information indicated that neck remodeling was not used.The microcatheter was left in place and the coils were replaced.The procedure was reported to have been successfully completed.The complaint device was returned for evaluation and analysis on 17-aug-2023.The product investigation completed on 24-aug-2023.Based on the completed product investigation, this event has been deemed usfda reportable under 21 cfr 803 with a classification of ¿malfunction.¿.

Brand Name
OG CMPLX XTRASOFT COIL 2X2
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key17620832
Report Number3008114965-2023-00616
Device Sequence Number17988456
Product Code KRD
UDI-Device Identifier10886704030546
UDI-Public10886704030546
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue Number640CX0202
Device Lot Number30868860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2023
Initial Report FDA Received Date08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown